MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Codes Break (1069); Device Slipped (1584); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of cutting wire broken.Block h11: the returned jagtome rx 44 was analyzed, a visual and microscopic evaluation noted that the cutting wire were blackened, kinked and broken from the proximal pierce hole, additionally, the brown band was almost transparent.No other problems with the device were noted.The product analysis of the returned device revealed that the cutting wire was blackened, kinked and broken from the proximal pierce hole, these conditions could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The most probable root cause of this complaint is adverse event related to procedure.Additionally, the brown band was lighter in color, and it was almost transparent it was determined that the cause is related with a manufacturing deficiency.An investigation to address this problem has been completed.A labeling review was performed and, from the information available, this device was used per the instructions for use / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6)2024.During preparation, the device was unpacked, and it was noticed that the guidewire was in the middle of the tome, and out of the guidewire channel.The guidewire was put back into the channel and the tome worked as intended but it was not used in the procedure.The procedure was completed with another of the same device.The device was returned, and a device analysis revealed the cutting wire of the device was blackened, kinked and broken from the proximal pierce hole.This event has been deemed a reportable event based on the investigation findings of cutting wire break.Please see device analysis results for full investigation details.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the cutting wire broken.Please refer to block h10 for full investigation details.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20169692
Report Number3005099803-2024-04284
Device Sequence Number18205209
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0032636031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown